What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 7, 2:35 PM CST, 3 hours 11 minutes earlier. Its key messages:
- Slight Risk for Severe Thunderstorms this evening into the overnight hours across much of West Central Texas.
- Rain chances through Friday night. Localized flooding possible tonight into Friday. A Flood Watch is in effect for the Big Country and western Concho Valley.
- Cooler through Saturday, then warmer and dry Monday into Tuesday before the approach of the next cold front on Wednesday.
Area forecast discussion, Nov 7, 2:35 PM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
235 PM CST Thu Nov 7 2024
...New SHORT TERM...
.KEY MESSAGES...
- Slight Risk for Severe Thunderstorms this evening into the
overnight hours across much of West Central Texas.
- Rain chances through Friday night. Localized flooding possible
tonight into Friday. A Flood Watch is in effect for the Big
Country and western Concho Valley.
- Cooler through Saturday, then warmer and dry Monday into
Tuesday before the approach of the next cold front on
Wednesday.
&&
.SHORT TERM...
(This evening through Friday)
Issued at 217 PM CST Thu Nov 7 2024
...Severe storms likely tonight. Localized flooding likely
tonight into Friday afternoon...
Isolated strong to severe thunderstorms developed in the Big Country
earlier this afternoon...where a weak cold front extended south of I-
20, in the hills south of Abilene and Sweetwater. The storms have
since moved northeast of the area. While there has been a break in
storm activity...temperatures have risen into the lower 80s in
the Concho Valley and areas southward. This will provide
additional instability for storms tonight. Surface based CAPES at
2 PM CST south of the cold front were fairly high in the 1500 to
2000 J/KG range. Most Unstable CAPES were 1000 to 1500 J/KG, north
of the front in the Big Country. Effective bulk shears were also
moderately high in the 45-50 KT range and should allow the
development of severe storms.
As an upper low moves east across southern Mexico, bringing
additional instability, numerous showers and thunderstorms are
expected to develop, beginning late afternoon and evening. Large
hail possible, particularly in the Concho Valley into the Big
Country, Localized flooding is also likely as precipitable water
values rise over 1.5 inches. A Pacific front later will move
slowly eastward across the region midnight through mid afternoon,
providing an additional focus for shower and thunderstorm
development.
Heavy general rainfall amounts of 1 to 3 inches possible, with 3 to
4 inches across the Big Country. A few areas could see 5 inches or
more inches, particularly as storms train from north to south,
along the Pacific front, in the midnight to noon Friday time
period. A flash flood watch has already been issued for the Big
Country and Concho Valley for tonight starting at 6 PM tonight and
continuing through 3 PM CST Friday.
&&
.LONG TERM...
(Friday night through next Thursday)
Issued at 135 PM CST Thu Nov 7 2024
Rain chances will weaken Friday evening as the upper low continues
to move east and goes north of our area. Much drier air will be
brought in as the low moves off to the northeast, clearing skies and
ending rain chances. Temperatures will gradually increase for Sunday
and the first part of next week, as winds switch back to the south
and upper level ridging starts to build. A cold front is expected
some time on Wednesday, however the timing and strength of the
front is still uncertain. Models bring the front through anytime
between Wednesday morning and Wednesday evening, which will have
an impact on Wednesday's high temperatures and rain chances.
Right now, we're going with highs in the middle of the model
solutions and low PoPs, but we'll get a better idea on the timing
and strength of the front as we get closer.
&&
.AVIATION...
(18Z TAFS)
Issued at 1116 AM CST Thu Nov 7 2024
Scattered showers and thunderstorms will continue to develop this
afternoon, occasionally moving over the terminals, especially
KABI, KSJT, and KBBD. Mainly MVFR stratus is expected, but brief
IFR visibilities expected in heavy rain. Late tonight, early
Friday morning, a more extensive band of thunderstorms with heavy
rainfall will move through, bringing IFR ceilings and visibilities
through the morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 62 69 42 69 / 100 90 20 0
San Angelo 58 69 41 71 / 80 90 10 0
Junction 61 71 44 72 / 50 80 20 0
Brownwood 64 70 45 70 / 80 90 30 0
Sweetwater 60 67 43 69 / 100 90 10 0
Ozona 54 67 42 71 / 90 80 10 0
Brady 63 70 45 69 / 70 80 20 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 6 PM CST this evening through Friday afternoon
for Callahan-Coke-Fisher-Haskell-Irion-Jones-Nolan-Runnels-
Shackelford-Sterling-Taylor-Throckmorton-Tom Green.
&&
SHORT TERM...04
LONG TERM....AP
AVIATION...04In the hours before
Special weather statement, Nov 7, 12:04 PM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1204 PM CST Thu Nov 7 2024
TXZ114-071830-
Shackelford TX-
1204 PM CST Thu Nov 7 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SHACKELFORD COUNTY
THROUGH 1230 PM CST...
At 1203 PM CST, Doppler radar was tracking a strong thunderstorm near
Moran, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ibex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3254 9912 3261 9919 3272 9910 3255 9910
TIME...MOT...LOC 1803Z 220DEG 29KT 3259 9912
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
mkdSpecial weather statement, Nov 7, 4:48 PM CST, 58 minutes before
Special Weather Statement
National Weather Service San Angelo TX
448 PM CST Thu Nov 7 2024
TXZ054-065-066-071-072-072330-
Irion TX-Runnels TX-Tom Green TX-Nolan TX-Coke TX-
448 PM CST Thu Nov 7 2024
...STRONG THUNDERSTORMS WILL IMPACT COKE...CENTRAL TOM GREEN...
NORTHWESTERN RUNNELS AND EASTERN IRION COUNTIES THROUGH 530 PM CST...
At 447 PM CST, Doppler radar was tracking a strong thunderstorm near
Arden, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Angelo, Robert Lee, Mertzon, Blackwell, Bronte, E.V. Spence
Reservoir Near Paint Creek Recreation Area, Grape Creek, Sanco,
Knickerbocker, Arden, O.C. Fisher Reservoir, Lake Nasworthy,
Tankersley, San Angelo State Park, Twin Buttes Reservoir, Water
Valley, Sherwood, Carlsbad, Silver, and Fort Chadbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3109 10106 3208 10069 3209 10017 3109 10058
TIME...MOT...LOC 2247Z 208DEG 22KT 3147 10069
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Nov 7, 5:30 PM CST, 16 minutes before
Special Weather Statement
National Weather Service San Angelo TX
530 PM CST Thu Nov 7 2024
TXZ071-072-080015-
Irion TX-Tom Green TX-
530 PM CST Thu Nov 7 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN TOM GREEN AND EAST
CENTRAL IRION COUNTIES THROUGH 615 PM CST...
At 529 PM CST, Doppler radar was tracking a strong thunderstorm over
Twin Buttes Reservoir, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Angelo, Wall, San Angelo State Park, Twin Buttes Reservoir,
Goodfellow Air Force Base, Veribest, Knickerbocker, Vancourt, O.C.
Fisher Reservoir, Lake Nasworthy, Tankersley, Us-67 Near The Irion-
Tom Green County Line, and Harriet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
west central Texas.
&&
LAT...LON 3137 10077 3164 10032 3136 10011 3120 10064
TIME...MOT...LOC 2329Z 228DEG 26KT 3134 10059
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, Nov 7, 5:33 PM CST, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
533 PM CST Thu Nov 7 2024
TXZ054-065-066-127-080015-
Runnels TX-Nolan TX-Coke TX-Taylor TX-
533 PM CST Thu Nov 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COKE...EASTERN
NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES THROUGH
615 PM CST...
At 533 PM CST, Doppler radar was tracking a strong thunderstorm over
Blackwell, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Blackwell, Nolan, Hylton, Maryneal, Happy Valley, Fort Chadbourne,
Coronados Camp, Lake Abilene, Shep, Camp Butman, The Intersection Of
Highway 70 And Ranch Road 53, Oak Creek Reservoir, and Camp Tonkawa.
This includes Interstate 20 between Mile Markers 255 and 260.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
west central Texas.
&&
LAT...LON 3223 9986 3195 10036 3213 10055 3252 10023
3252 10018
TIME...MOT...LOC 2333Z 228DEG 26KT 3211 10033
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KBNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1224871, 1224872, 1224865, 1224866, 1224867, 1224874, 1224870, 1224869, 1224863, 1224864, 1224873, 1224868, 1224862, 1224875, 1224876, 1224877, 1224878, 1224879, 1224880.